Alert archive / Louisiana / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 340, NWS Shreveport, LA

August 10, 1998Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 10, 1998, 4:31 PM CDT for Sabine Parish, Louisiana. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 10, 1998, 4:31 PM CDT (21:31 UTC)
Expired
Aug 10, 1998, 5:20 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sabine Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:45 PM CDTThunderstorm Wind 52Pleasant Hill, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1998-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1998-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WUUS1 KSHV 102132 RRA
SVRSHV
LAC085-102220-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 PM CDT MON AUG 10 1998

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN WESTERN LOUISIANA

* UNTIL 520 PM CDT

* AT 430 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM AT SPRING RIDGE.  THE
  THUNDERSTORM WAS MOVING SOUTHEAST AT 5 MPH.





THIS LINE OF STORMS WILL LIKELY PRODUCE STRONG DAMAGING WINDS IN
EXCESS OF 70 MPH. BE ALERT FOR DOWNED TREES AND POWER LINES. IF YOU
ARE OUTSIDE...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG
BUILDING. STAY AWAY FROM WINDOWS. HAIL TO ONE INCH ALSO POSSIBLE.


IV/VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:32 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 10, 3:32 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT SAT AUG 8 1998

A WEAK COLD FRONT AND SEVERAL DISTURBANCES MOVE INTO AREA IN CONTINUED
NW FLOW ALOFT. SCATTERED TSTMS WILL BE INCLUDED AREAWIDE THROUGH PERIOD
DURING NIGHT AS WELL AS DAYTIME. BEST CONCENTRATION AREA WILL SHIFT FROM
NW PORTIONS OF AREA TO SE PORTIONS FROM TUE TO WED. MOISTURE WILL
INCREASE AND LOW LEVEL WIND SHEAR FAVORABLE FOR ORGANIZED DEVELOPMENT...
AT LEAST FOR THIS TIME OF YEAR. ETA MOVES SURFACE BOUNDARY THROUGH OK
THIS AFTERNOON TO TX/OK BORDER...THEN TO EAST CENTRAL TX BY TUESDAY
AFTERNOON. NGM AND AVN NOT AS AGRESSIVE WITH MOVEMENT...IMPLYING MORE
CONVECTION LATER IN THE WEEK. ETA FORECAST SOUNDING QUITE INTERESTING
FOR TUESDAY EVENING AS CAPES RISE DURING THE EVENING AND AND EAST
SURFACE WIND DEVELOPS...WITH K INDEX OF 40! AS FOR THIS EVENING...RUC
BRINGS A SHORT WAVE THROUGH EAST TX AND VISIBLE SATELLITE SHOWS A
SERIES OF WELL DEFINED OUTFLOW BOUNDARIES RIDING SOUTH FROM SW AR.
AND ARE ALREADY GETTING A COUPLE SEVERE STORMS IN NORTH LA!
KEEP HIGH TEMPS DOWN NEAR GUIDANCE WITH INCREASED CLOUDS.
SHV 75/93/74/92  3434              MLU 74/93/74/91  3445     07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:17 PM CDTSevere Thunderstorm WarningSHVBienville33 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.